MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON3

AOMORI OLYMPUS CO., LTD. BALLOON3
Model Number MAJ-233
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the balloon3 had a tear when coming off the endoscope.Tearing resulted in small rim of rubber remaining on the scope which is nearly invisible to the naked eye as natural rubber on silver colored metal.There were no reports of patient harm.
 
Event or Problem Description
The event occurred during preparation of use.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: g2 (other and country should remain blank) the device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was discarded, and a definitive root cause could not be determined.The event can be detected/prevented by following the instructions for use which state: after checking the contents of the instruction manual (drawing number ge5938:bf-uc180f, revision number 31), the following warning was issued.·store the balloon in a cool environment with low humidity.·after opening the laminate package, reseal it securely.If the laminate package remains open, the efficacy of the deoxidizer will be reduced.·the balloon can tear easily, beware of sharp objects.·do not remove the balloon with equipment such as forceps, needle holder, or hemostat that may scratch the surface of ultrasonic transducer.Doing so could damage the ultrasonic transducer and/or cause the ultrasonic image to be abnormal.·picking up the balloon with a clean lint-free cloth makes it easier to remove the balloon.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON3
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18997974
Report Number9614641-2024-00778
Device Sequence Number16858385
Product Code ODG
UDI-Device Identifier04953170360428
UDI-Public04953170360428
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-233
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown